Alert archive / Kansas / Flash Flood Warnings in 2009
Flash Flood Warning 11, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at May 8, 2009, 6:48 AM CDT for 4 counties in Kansas. It was in force for 5 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2009, 6:48 AM CDT (11:48 UTC)
- Expired
- May 8, 2009, 11:58 AM CDT
- In force
- 5 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allen County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS
The radar
The Topeka radar (KTWX), 160 km from the middle of the area, began a volume at 11:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 8:25 AM CDT | FLASH FLOOD | Yates Center, KS | MANY ROADS UNDER WATER. |
| May 8, 8:26 AM CDT | FLASH FLOOD | Iola, KS | MANY ROADS FLOODED THROUGHOUT THE COUNTY. |
| May 8, 8:27 AM CDT | FLASH FLOOD | Fredonia, KS | A NUMBER OF ROADS UNDER WATER ACROSS THE COUNTY. |
| May 8, 9:08 AM CDT | FLASH FLOOD | Buffalo, KS | NUMEROUS ROADS CLOSED BETWEEN BUFFALO AND ALTOONA |
| May 8, 11:44 AM CDT | FLASH FLOOD | Iola, KS | LOW WATER BRIDGES STILL FLOODING. |
| May 8, 11:46 AM CDT | FLASH FLOOD | Fredonia, KS | COUNTY ROADS STILL CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 97 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 11.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1877 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1416 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KICT 081148 FFWICT KSC001-133-205-207-081745- /O.NEW.KICT.FF.W.0011.090508T1148Z-090508T1745Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 648 AM CDT FRI MAY 8 2009 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * FLASH FLOOD WARNING FOR... ALLEN COUNTY IN SOUTHEAST KANSAS. NEOSHO COUNTY IN SOUTHEAST KANSAS. WILSON COUNTY IN SOUTHEAST KANSAS. WOODSON COUNTY IN SOUTHEAST KANSAS. * UNTIL 1245 PM CDT. * AT 647 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. DOPPLER RADAR ESTIMATED BETWEEN 2 AND 4 INCHES OF RAIN HAS FALLEN ACROSS THE AREA...WITH ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES POSSIBLE. * LOCATIONS WITHIN THE WARNING INCLUDE... ALTOONA...BASSETT...BATESVILLE...BENEDICT...BUFFALO...BUXTON... CHANUTE...COYVILLE...EARLTON...ELSMORE...ERIE...FREDONIA... GALESBURG...GAS...HUMBOLDT...IOLA...LA HARPE...MILDRED...MORAN... NEODESHA...NEOSHO FALLS...NEW ALBANY...PETROLIA...ROSE... SAVONBURG...ST. PAUL...STARK...THAYER...YATES CENTER...SOUTH MOUND...CHANUTE AIRPORT...IOLA AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN AREAS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...RURAL COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3738 9595 3804 9595 3803 9507 3738 9509 $$ KRC
2 follow-up statements
000 WGUS73 KICT 081324 FFSICT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 824 AM CDT FRI MAY 8 2009 KSC001-133-205-207-081745- /O.CON.KICT.FF.W.0011.000000T0000Z-090508T1745Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WOODSON KS-ALLEN KS-WILSON KS-NEOSHO KS- 824 AM CDT FRI MAY 8 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR NEOSHO...WILSON...ALLEN AND WOODSON COUNTIES... AT 824 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WICHITA. && LAT...LON 3738 9595 3804 9595 3803 9507 3738 9509 $$ KRC
000 WGUS73 KICT 081658 FFSICT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1158 AM CDT FRI MAY 8 2009 KSC001-133-205-207-081707- /O.CAN.KICT.FF.W.0011.000000T0000Z-090508T1745Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WOODSON KS-ALLEN KS-WILSON KS-NEOSHO KS- 1158 AM CDT FRI MAY 8 2009 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NEOSHO...WILSON... ALLEN AND WOODSON COUNTIES... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER PORTIONS OF THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE. A FLOOD WARNING WILL REPLACE THE FLASH FLOOD WARNING FOR ALLEN...WILSON AND NEOSHO COUNTIES. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3738 9595 3804 9595 3803 9507 3738 9509 $$ BILLINGS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at May 8, 6:11 AM CDT, 37 minutes earlier.
Area forecast discussion, May 8, 6:11 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 611 AM CDT FRI MAY 8 2009 .UPDATE... CLEARED SVR #264 FROM ALL OF CNTRL KS AS WELL AS MOST OF SC KS WITH EXCEPTIONS BEING SUMNER...COWLEY & BUTLER COUNTIES. && .AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU GREATEST CONCERN IS KCNU WHERE STRONG-SEVERE TSRA MOVING THRU SE KS WILL PRODUCE 50-60KT WINDS & +RA THRU 14Z. CIGS TO IMPROVE TO MVFR STATUS AS MORNING PROGRESSES WITH CIGS 1,500FT LIKELY BY 08/17Z. VFR CIGS & VSBYS ANTICIPATED FOR EACH OF THE REMAINING 4 TERMINALS. && .PREV DISCUSSION... /ISSUED 324 AM CDT FRI MAY 8 2009/ SYNOPSIS... EVOLVING LINE OF STRONG/SEVERE TSRA OVER WRN KS SPREADING SE TOWARD WRN PERIPHERY OF KICT COUNTRY EARLY THIS MORNING ALONG SE-MOVING COLD FRONT. AT 3 AM CDT THE EXPANDING LINE OF CONVECTION CURVED FROM NEAR KDDC TO JUST N OF KHUT. THE EXPANDING LINE OF CONVECTION WILL GREATLY INTENSIFY AS IT VENTURES TOWARD REGION OF GREATEST INSTABILITY RESIDING OVER SW KS & NW OK WHERE MUCAPES OF 3,000-5,000 J/KG & ULTRA HIGH OCTANE SFC-850MB MOISTURE EXISTS. DISCUSSION... TODAY & TONIGHT: NO DOUBT PRIMARY FORECAST CONCERN IS SIGNIFICANT SEVERE CONVECTIVE TSRA ..ESPECIALLY EARLY THIS MORNING OVER SC KS WHERE CLOSER PROXIMITY TO AFORE-MENTIONED INSTABILITY & WHERE BETTER ALIGNED TO STRENGTHENING LOW LEVEL JET. THE LATTER FEATURE...WHICH HAD REACHED 60-70 KTS OVER WRN OK PER VICI OK PROFILER...WILL CONTINUE TO INJECT ULTRA-HIGH OCTANE SFC TO 850MB FUEL NE OVER SC KS THROUGH DAYBREAK. AS SUCH MAGNITUDE OF SEVERITY TO INCREASE CONSIDERABLY WITH BOTH VERY LARGE HAIL AND DAMAGING WINDS OF 70-80 MPH POSSIBLE. AS PARENT MID-UPR SHORTWAVE SPRINTS E ACROSS NEBRASKA/SD...THE COLD FRONT WILL SURGE SE ACROSS SE KS WHERE FLASH FLOODING BECOMES AN INCREASING CONCERN IN ADDITION TO DAMAGING WINDS AS MCS EVOLVES. PRECIPITABLE WATERS SOME 150-200% OF NORMAL ARE PROGGED OVER SE KS THIS MORNING & AS SUCH WILL KEEP FLASH FLOOD WATCH IN EFFECT FOR MOST OF SE KS TIL 12N. AS THE AFORE-MENTIONED MID-LEVEL SHORT WAVE SPRINTS E ACROSS MID-UPR MS VALLEY...THE COLD FRONT SHOULD BE FORCED SUFFICIENTLY S/SE ACROSS OK TO ALLOW TSRA TO END IN NW-SE MANNER OVER SC & SE KS EARLY THIS EVENING. THIS WEEKEND: GENERALLY UNSEASONABLY COOL WEATHER SLATED FOR ALL AREAS AS WEAK HIGH PRESSURE SPREADS SE ACROSS KS. A FEW SHRA/ISOLATED TSRA MAY REDEVELOP OVER NW KS AS ISENTROPIC ASCENT INCREASES & DEEPENS IN RESPONSE TO NEXT BUT FAIRLY BROAD MID-LEVEL TROF VENTURES SE OVER CO. THESE SHRA WILL SPREAD E ACROSS PRIMARILY CENTRAL KS LATE SAT NIGHT & EARLY SUN. AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MVFR CIGS/VSBYS WILL DEVELOP OVERNIGHT ACROSS MUCH OF THE AREA. STRONG TO SEVERE CONVECTION WILL ALSO DEVELOP BETWEEN 06Z-09Z ACROSS WEST CENTRAL INTO PARTS OF SOUTHWEST AND SOUTH CENTRAL KANSAS. SCATTERED SUPERCELL STORMS ARE INITIALLY EXPECTED WITH VERY LARGE HAIL POSSIBLE AND LOCALLY DAMAGING WIND GUSTS. THE CONVECTION IS THEN EXPECTED TO EXPAND INTO A LARGER MESOSCALE CONVECTIVE COMPLEX TOWARD 12Z...AS IT MOVES FROM SOUTH CENTRAL INTO PARTS OF SOUTHEAST KANSAS AND NORTHERN OKLAHOMA. PERIODS OF IFR CONDITIONS ARE EXPECTED WITH THE CONVECTION ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS THROUGH EARLY FRIDAY MORNING. WILL CONTINUE TO SHOW A TEMPO GROUP WITH HAIL AND STRONG WIND GUSTS AT KICT/KHUT AND KCNU WHEN WE BELIEVE THE HIGHEST PROBABILITY OF THE CONVECTION WILL AFFECT THE AREA. RELATIVELY SMALLER CHANCES FOR STORMS ACROSS CENTRAL KANSAS...HOWEVER WILL SHOW A BRIEF TEMPO PERIOD AS WELL. A GENERAL IMPROVEMENT TO VFR IS EXPECTED ACROSS MOST AREAS EXCEPT SOUTHEAST KANSAS BY FRIDAY AFTERNOON...WITH VFR ALL AREAS BY FRIDAY EVENING. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 75 53 70 49 / 70 20 0 20 HUTCHINSON 74 51 69 49 / 70 10 0 20 NEWTON 74 52 70 49 / 70 20 0 20 ELDORADO 75 53 70 49 / 70 20 0 10 WINFIELD-KWLD 76 54 70 49 / 70 30 10 10 RUSSELL 73 48 69 48 / 60 0 0 20 GREAT BEND 74 49 69 49 / 60 10 0 20 SALINA 73 50 69 48 / 70 0 0 20 MCPHERSON 74 51 69 49 / 70 10 0 20 COFFEYVILLE 76 55 70 48 / 80 40 10 10 CHANUTE 74 54 70 48 / 80 30 10 10 IOLA 74 54 69 48 / 80 30 0 10 PARSONS-KPPF 75 55 70 48 / 80 40 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR KSZ093>096-098>100. &&
Hazardous weather outlook, May 8, 4:18 AM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 418 AM CDT FRI MAY 8 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-090930- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 418 AM CDT FRI MAY 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT A COMPLEX OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING 2 INCH DIAMETER HAIL...60 TO 70 MPH WINDS...AND VERY HEAVY RAINS...WILL CONTINUE OVER PRIMARILY SOUTH-CENTRAL AND SOUTHEAST KANSAS THIS MORNING. FLASH FLOODING IS POSSIBLE OVER MOST OF SOUTHEAST KANSAS THROUGH 12 NOON WHERE A FLASH FLOOD WATCH REMAINS IN EFFECT. SOME THUNDERSTORMS ARE POSSIBLE OVER SOUTH-CENTRAL AND SOUTHEAST KANSAS TONIGHT...IN THE WAKE OF A COLD FRONT MOVING SOUTHEAST ACROSS OKLAHOMA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AFTER A BRIEF INTERMISSION ON SATURDAY...SCATTERED THUNDERSTORMS WILL RETURN TO MUCH OF CENTRAL AND SOUTH-CENTRAL KANSAS SATURDAY NIGHT AND SPREAD OVER SOUTHEAST KANSAS ON SUNDAY. HOWEVER...NONE OF THIS ACTIVITY SHOULD BE STRONG OR SEVERE. A SLIGHT CHANCE OF THUNDERSTORMS EXISTS ACROSS THE REGION MONDAY NIGHT...AS WELL AS FROM WEDNESDAY THROUGH THURSDAY. THIS ACTIVITY SHOULD BE NEITHER STRONG NOR SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS MORNING IN SOUTH-CENTRAL AND SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES
In the hours before
Local storm report, May 8, 6:16 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
616 AM CDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 AM TSTM WND DMG NEW ALBANY 37.57N 95.93W
05/08/2009 WILSON KS LAW ENFORCEMENT
REPORTS OF POWER LINES DOWN...TREE LIMBS BLOWN DOWN...AND
WINDOWS BLOWN OUT OF HOMES.
&&
JMBLocal storm report, May 8, 6:17 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
617 AM CDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 AM HEAVY RAIN EUREKA 37.82N 96.29W
05/08/2009 M2.71 INCH GREENWOOD KS TRAINED SPOTTER
2.71 INCHES OF RAIN SINCE MIDNIGHT.
&&
JMBLocal storm report, May 8, 6:30 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
630 AM CDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 AM TSTM WND GST CHERRYVALE 37.27N 95.55W
05/08/2009 E60 MPH MONTGOMERY KS LAW ENFORCEMENT
&&
ELDERLocal storm report, May 8, 6:31 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
631 AM CDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 AM TSTM WND GST INDEPENDENCE 37.23N 95.71W
05/08/2009 E60 MPH MONTGOMERY KS LAW ENFORCEMENT
&&
ELDERLocal storm report, May 8, 6:45 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
645 AM CDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 AM TSTM WND GST 5 ESE ALTOONA 37.49N 95.58W
05/08/2009 E80 MPH WILSON KS TRAINED SPOTTER
6 INCH TREE LIMBS DOWN.
&&
JMBLocal storm report, May 8, 6:47 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
647 AM CDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM TSTM WND DMG ALTAMONT 37.19N 95.29W
05/08/2009 LABETTE KS LAW ENFORCEMENT
NUMEROUS REPORTS OF TREES AND POWERLINES DOWN VIA THE
CENTRAL DISPATCH.
&&
JMBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 2:19 AM CDT | Severe Thunderstorm Warning | ICT | Barton | 41 min |
| May 8, 3:12 AM CDT | Severe Thunderstorm Warning | ICT | Rice | 41 min |
| May 8, 3:27 AM CDT | Areal Flood Warning | ICT | Barton, Ellsworth, McPherson, Marion, Rice | 6 hr |
| May 8, 3:52 AM CDT | Areal Flood Warning | ICT | Reno | 3 hr |
| May 8, 3:54 AM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno | 46 min |
| May 8, 3:57 AM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 63 min |
| May 8, 4:02 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood | 58 min |
| May 8, 4:09 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk | 66 min |
| May 8, 4:18 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 26 min |
| May 8, 4:34 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 56 min |
| May 8, 4:36 AM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood | 32 min |
| May 8, 4:38 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Sedgwick | 37 min |
| May 8, 4:54 AM CDT | Severe Thunderstorm Warning | ICT | Butler | 36 min |
| May 8, 4:58 AM CDT | Severe Thunderstorm Warning | ICT | Montgomery, Wilson, Woodson | 28 min |
| May 8, 5:20 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk, Greenwood | 55 min |
| May 8, 5:39 AM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Wilson, Woodson | 66 min |
| May 8, 5:45 AM CDT | Severe Thunderstorm Warning | ICT | Neosho | 45 min |
| May 8, 5:53 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Elk, Montgomery, Sumner, Wilson | 52 min |
| May 8, 5:59 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho | 61 min |
| May 8, 6:08 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Labette, Montgomery | 67 min |
| May 8, 6:14 AM CDT | Flash Flood Warning | ICT | Butler, Chase, Greenwood, Marion | 6 hr |
| May 8, 6:48 AM CDT | Areal Flood Warning | ICT | Chautauqua, Labette, Montgomery | 79 min |
| May 8, 7:07 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery, Neosho | 21 min |
| May 8, 7:52 AM CDT | River Flood Warning | ICT | Marion | 30 hr |
| May 8, 7:52 AM CDT | River Flood Warning | ICT | Chase | 62 hr |
| May 8, 7:52 AM CDT | River Flood Warning | ICT | Chase, Lyon | 72 hr |
| May 8, 8:15 AM CDT | River Flood Warning | ICT | Allen, Neosho | 55 hr |
| May 8, 8:15 AM CDT | River Flood Warning | ICT | Neosho | 3 days |
| May 8, 8:15 AM CDT | River Flood Warning | ICT | Labette, Neosho | 4 days |
| May 8, 8:15 AM CDT | River Flood Warning | ICT | Labette | 4 days |
| May 8, 8:29 AM CDT | River Flood Warning | ICT | Wilson | 6 hr |
| May 8, 8:29 AM CDT | River Flood Warning | ICT | Montgomery, Wilson | 13 hr |
| May 8, 8:37 AM CDT | River Flood Warning | ICT | Butler | 37 hr |
| May 8, 8:37 AM CDT | River Flood Warning | ICT | Butler, Cowley | 24 hr |
| May 8, 8:49 AM CDT | River Flood Warning | ICT | Sumner | 25 hr |
| May 8, 8:49 AM CDT | River Flood Warning | ICT | Cowley | 55 hr |
| May 8, 8:57 AM CDT | River Flood Warning | ICT | Harvey, Reno | 3 days |
| May 8, 9:19 AM CDT | Areal Flood Warning | ICT | Barton, Rice | 6 hr |
| May 8, 10:09 AM CDT | River Flood Warning | ICT | Allen | 36 hr |
| May 8, 10:17 AM CDT | River Flood Warning | ICT | Wilson | 17 hr |
| May 8, 10:55 AM CDT | River Flood Warning | ICT | Butler, Cowley | 21 hr |
| May 8, 11:55 AM CDT | Areal Flood Warning | ICT | Chase | 5 hr |
| May 8, 11:58 AM CDT | Areal Flood Warning | ICT | Allen, Neosho, Wilson | 5 hr |
| May 8, 2:46 PM CDT | Areal Flood Warning | ICT | Barton, Rice | 24 hr |
| May 8, 3:02 PM CDT | River Flood Warning | ICT | Butler, Cowley | 48 hr |
| May 8, 3:24 PM CDT | Areal Flood Warning | ICT | Chase, Marion | 24 hr |
| May 8, 4:45 PM CDT | Areal Flood Warning | ICT | Allen, Neosho | 21 hr |
Nearby
Flash Flood Warnings in Kansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.